• June 19, 2024

Everyone Thought This Child Had Leprosy, But One Doctor Figured Out The Real Cause…

 Everyone Thought This Child Had Leprosy, But One Doctor Figured Out The Real Cause…

A mother whose son became ‘addicted’ to steroid eczema cream’ has revealed how he developed painful sores so severe that people thought he had leprosy.

2-year-old Boaz LaQua from Forest Lake, Minnesota, was left bedbound for weeks at a time and forced to sleep with socks taped to his hands so he wouldn’t scratch his eczema-prone skin.

Now, his 25-year-old mother, Savannah, has come forward to share her son’s horror story. She first began applying the cream when her son was just four months old because he was battling mild eczema and she continued the treatment for more than a year.

But after weaning her son off the cream six months ago, Savannah was horrified when she noticed weeping sores and scabs erupt all over his body. Her son has developed a painful response to the steroidal cream. Savannah was horrified when she noticed weeping sores and scabs erupt all over the tot’s body

His body was so hurting that he was unable to walk. It was terrible to see. “People said he looked like he had leprosy because he was covered in them and his skin was scaly and rough.”

Leprosy is an infection caused by slow-growing bacteria called Mycobacterium leprae – it can affect the nerves, skin, eyes, and lining of the nose.

Stay-at-home mom Savannah said it was stressful for her as she didn’t know much about Topical Steroid Withdrawal TSW, so didn’t know what was going to happen.

She added: “We had to tape socks to his hands because he was constantly scratching. It was like chronic itchiness and there were open sores.”

Now Boaz is in remission, and his skin condition has improved significantly since he stopped using eczema cream completely. While Savannah wants to have another baby someday, she says she will be much more cautious when choosing treatments for her child in the future.

Now, Savannah is sharing her son’s story in the hopes of warning others who may be dealing with eczema.

“It can happen to anybody, and it’s really scary because I know you want your children healthy, but at what cost? I feel like this was done on purpose – maybe not by the doctor who prescribed the eczema cream – but it happened for a reason,” she told Fox News.

Topical steroid addiction arises from the use of such creams to treat conditions like eczema. Many have called the ‘condition’ a fad, however, it has been recognized by the National Eczema Association since 2013.

Also known as red skin syndrome, the disorder does not have many statistics to show how common it is. One 2003 study from Japan, found that 12 percent of adults who were taking steroids to treat dermatitis developed RSS.

It occurs when steroids have been abruptly discontinued after a prolonged or inappropriate length of administration. Women who blush easily are thought to be most at risk.

Source: AWM

Leave a Reply

Daily Headlines